| Model Number |
KNOTLESS HIP FIBERTAK |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/26/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 07/27/2023, it was reported by a sales representative via email that an ar-3638h knotless hip fibertak suture anchor had an issue.During a hip labral repair procedure on (b)(6) 2023, a 1.8 knotless hip fibertak was inserted using standard technique utilizing a mid-anterior hip portal.After the insertion of the anchor, the inserter was removed.Once the inserter was removed, it appeared that the passing stitch in the anchor was frayed apart on the link side of the suture.They could not conclude that this passing stitch was compromised on insertion.They attempted to use the anchor as normal, but the passing stitch broke while shuttling the repair stitch.The sutures had to be cut out.The implant stayed in the patient, only the sutures were removed, and the procedure was completed successfully.This occurred during use with no patient harm.Additional information was requested.On 8/3/2023, the sales representative provided the following information via email: an additional ar-3638h knotless hip fibertak suture anchor with an unknown lot number was used to complete the procedure.The bone quality of the patient was not provided.There were no adverse effects and no case delay.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the photo provided by the customer.Visual evaluation revealed that the shaft of the inner cannula is broken close to the hub.In addition, the shaft of the outer cannula is slightly bent.Arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use.